Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 177, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 14, 2020, 11:27 PM CST for Carter County, Ripley County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 11:27 PM CST (05:27 UTC)
- Expired
- Nov 14, 2020, 11:49 PM CST
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carter County, MO, Ripley County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 9:09 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 14, 9:09 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 909 PM CST Sat Nov 14 2020 .UPDATE... Issued at 909 PM CST Sat Nov 14 2020 We collaborated with WFO Memphis to expand the Wind Advisory westward. No change to the valid time. Southern portions of the Advisory will see the strongest winds from the south overnight just ahead of the front, and the northern portions will see the strongest winds from the west Sunday morning. UPDATE Issued at 554 PM CST Sat Nov 14 2020 Updated the aviation discussion for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Monday night) Issued at 239 PM CST Sat Nov 14 2020 The main concerns in the short term forecast period include the chance for strong to severe thunderstorms late tonight and early Sunday morning across roughly the western half of the forecast area and strong gradient winds Sunday across southwest IN, western KY, and southern IL. In the very near term (through 0z Sunday), WAA showers with isolated thunder will continue to spread NE across parts of the southeast MO into southwest IL..along with patchy light showers/drizzle across the EVV Tri- State and NW KY. We should move into a bit of lull early this evening as the WAA showers wind down. The severe threat ramps up late tonight into early Sunday morning across southeast MO and parts of southern IL and far western KY, roughly west of I-57/US 45. Dew point temperatures will surge into in middle to upper 50s ahead of the approaching surface cold front along with temperatures rising into the lower to middle 60s. The 12z CAMs are in a good agreement showing a squall line/QLCS arriving in Carter/Ripley counties around 4-6z Sunday, and racing NE through the forecast area, exiting our eastern counties around 12z. As mentioned earlier, the best threat for some damaging wind gusts and perhaps a couple spin-up tornadoes will be across the western half of the area...particularly in our western four Ozark Foothill counties. This area appears to have the best chance of seeing a few hundred J/kg of SBCAPE developing, collocated with robust low-level shear and elongated hodographs. One fly in the ointment which may prevent a higher end severe threat will be the development of widespread WAA showers/storms ahead of the main line of convection. The line of storms should be progressive enough to prevent widespread flooding issues, but given the cool soil temperatures and leaves clogging up storm drains, can't rule out some minor flooding developing in vulnerable areas. In the wake of the cold frontal passage Sunday morning, winds will crank up from W-NW as the pressure gradient tightens. Current wind advisory area (southeast IL, southwest IN, and the KY Pennyrile) looks to be in good shape. With robust mixing of 40-50 kts 850 mb winds expected, gusts of 40-45 mph seem like a good bet, especially from late morning through early afternoon Sunday. Further south and west, it looks a bit more marginal for advisory-level gusts, but some gusts of 30-40 mph are possible, especially early Sunday morning. Will hold off on expanding the advisory for now, but it may be necessary based on later model trends. High temperatures will reach in the middle to upper 50s, but it will feel colder with the wind. High pressure will build over the region Sunday evening through Monday. This will allow gradient winds to relax and bring a return of dry conditions with seasonable temperatures. Overnight lows Monday morning will fall into the lower to middle 30s with daytimes in the lower 60s. .LONG TERM...(Tuesday through Saturday) Issued at 239 PM CST Sat Nov 14 2020 Broad mid/upper level northwest flow Tuesday will bring a chilly surface high pressure system southeast from southern Canada into the mid MS River Valley, and then into the Ohio Valley Tuesday night/Wednesday. Despite ample sunshine, afternoon temperatures both days will be held in the 50s to near 60 both days. Tuesday night/Wednesday morning should be rather frosty area wide. Thereafter, H50 flow becomes quasi-zonal as the surface high moves east and takes up residence over the southeast US for the latter part of the work week. This should result in a gradual warm up, with temps popping back up well into the 60s Thu/Friday/Sat. && .AVIATION... Issued at 554 PM CST Sat Nov 14 2020 Showers along the I-64 corridor are tracking northeastward at this time. The main feature tonight will be a line of storms along a front, with the line weakening as it moves eastward (thus thunder is not included for the eastern terminals). MVFR cigs are expected with the line. Light to moderate showers will develop ahead of the line during the evening hours. Winds will increase through the evening with a southerly direction, gusting to around 30 kts, shifting to westerly after the front moves through. Before the surface winds pick up in intensity, the evening hours could see low-level wind shear issues at KMVN/KEVV/KOWB. Windy conditions will continue tomorrow, with gusts to around 35 kts for the I-64 corridor and even higher for airspace further north/east. Cloud cover will quickly dissipate a few hours after frontal passage as very dry air moves into the area. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Wind Advisory until 6 PM CST Sunday for ILZ075>078-080>094. MO...Wind Advisory until 6 PM CST Sunday for MOZ111-112-114. IN...Wind Advisory until 6 PM CST Sunday for INZ081-082-085>088. KY...Wind Advisory until 6 PM CST Sunday for KYZ001>022. && UPDATE...DRS SHORT TERM...DWS LONG TERM...GM AVIATION...ATL
Hazardous weather outlook, Nov 14, 2:43 PM CST, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 243 PM CST Sat Nov 14 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 243 PM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are likely late tonight and into the overnight hours. Strong storms are possible, especially over southeast Missouri, southwest Illinois, and far western Kentucky late tonight. Damaging winds will be the main threat, although an isolated tornado is possible. Gusty winds up to 40 mph will be likely starting after midnight tonight. Refer to the wind advisory for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday West winds may gust 40 to 45 mph on Sunday. Refer to the wind advisory for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight, mainly across southeast Missouri. DWS/GM
In the hours before
Special weather statement, Nov 14, 10:44 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Paducah KY
1044 PM CST Sat Nov 14 2020
MOZ076-150530-
Perry MO-
1044 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 1130
PM CST...
At 1044 PM CST, Doppler radar was tracking a strong thunderstorm near
Coffman, or 14 miles west of Perryville, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Lithium and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3781 8968
3777 8966 3775 8967 3775 8965 3772 8963
3765 9014 3768 9010 3782 9000 3787 8994
3787 8990 3791 8985
TIME...MOT...LOC 0444Z 254DEG 43KT 3775 9013
DRSSpecial weather statement, Nov 14, 11:11 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
1111 PM CST Sat Nov 14 2020
MOZ100-150600-
Wayne MO-
1111 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY UNTIL
MIDNIGHT CST...
At 1111 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Garwood, or 7 miles west of Piedmont, moving east
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Piedmont, Sam A. Baker State Park, Greenville, Lodi, Cascade and Mill
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3714 9078 3714 9076 3717 9076 3717 9074
3727 9073 3727 9055 3732 9055 3731 9022
3709 9022 3705 9078
TIME...MOT...LOC 0511Z 260DEG 43KT 3715 9083
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:55 AM CST | Special Weather Statement | PAH | Graves, Lyon, Marshall | 35 min |
| Nov 15, 3:33 AM CST | Special Weather Statement | PAH | Calloway, Christian, Trigg | 42 min |
| Nov 14, 10:44 PM CST | Special Weather Statement | PAH | Perry | 46 min |
| Nov 14, 11:11 PM CST | Special Weather Statement | PAH | Wayne | 49 min |
| Nov 15, 12:25 AM CST | Special Weather Statement | PAH | Stoddard | 35 min |
| Nov 15, 1:19 AM CST | Special Weather Statement | PAH | Stoddard | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.